Alert archive / Alabama / Flash Flood Warnings in 2025
Flash Flood Warning 23, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 27, 2025, 9:40 PM CDT for Blount County, St. Clair County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2025, 9:40 PM CDT (02:40 UTC)
- Expired
- Jun 28, 2025, 12:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Blount County, AL, St. Clair County, AL
The radar
The Birmingham radar (KBMX), 63 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2426 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
376
WGUS54 KBMX 280240
FFWBMX
ALC009-115-280545-
/O.NEW.KBMX.FF.W.0023.250628T0240Z-250628T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
940 PM CDT Fri Jun 27 2025
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Southeastern Blount County in central Alabama...
St. Clair County in central Alabama...
* Until 1245 AM CDT.
* At 940 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pell City, Leeds, Moody, Oneonta, Springville, Odenville,
Margaret, Argo, Ashville, Riverside, Vincent, Ragland, Locust
Fork, Allgood, Fairview, Branchville, Bald Rock, Harrisburg,
Inland Lake and Logan Martin Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3380 8669 3397 8657 3372 8612 3367 8616
3370 8618 3369 8620 3364 8616 3359 8622
3357 8621 3351 8628 3346 8630 3339 8638
3350 8638 3350 8648 3355 8648 3356 8655
3362 8655 3366 8653 3377 8654 3377 8665
FLASH FLOOD...RADAR INDICATED
$$
32/JDavisWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 7:25 PM CDT, 2 hours 15 minutes earlier. Its key messages:
- Updated at 716 PM CDT FRI JUN 27 2025
- There is a level 1 out of 5 risk for severe storms across Central Alabama on through this evening. Damaging wind is the primary threat.
Area forecast discussion, Jun 27, 7:25 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 725 PM CDT Fri Jun 27 2025 ...New AVIATION... .KEY MESSAGES... Updated at 716 PM CDT FRI JUN 27 2025 - There is a level 1 out of 5 risk for severe storms across Central Alabama on through this evening. Damaging wind is the primary threat. && .SHORT TERM... (This evening through Saturday) Issued at 1217 PM CDT FRI JUN 27 2025 An expansive cumulus field has developed during the late morning hours, aided by only scattered high cirrus working through the area in relation to an upper low centered over Georgia. A large cluster of storms has developed over northwest Alabama and southwest Middle Tennessee. We should see more storm development this afternoon down into Central Alabama. Although storm development is anticipated, as a whole most storms should remain below severe limits. There is a Marginal risk for severe thunderstorms across Central Alabama through the evening hours, however. Some storms may be capable of damaging winds. Microburst potential isn't extremely high, but any isolated storms that are able to build good cores may be capable of damaging downburst winds. Microburst composite parameter is higher across northern and western counties and lower across the southeast, where lower PWATs are in place closer to the upper low. Cumulus development has been comparatively meager across the southeast as well so far today. Storm motions will be slow and somewhat erratic with the proximity to the upper low, as already seen with the activity across northwest Alabama. Motions and new development will likely be influenced later on by surface outflow boundaries. Any storms sitting over the same area for an hour or two may pose a minor flooding risk. 12 && .LONG TERM... (Saturday night through next Thursday) Issued at 1217 PM CDT FRI JUN 27 2025 Minimal changes were needed to the extended. Rain chances remain highest Monday and Tuesday afternoons (80-90%). High temperatures and heat indices do not necessitate any issuance of heat-related products across Central Alabama at this time, with heat index values currently forecast to remain below 105F through next week. 12 Previous long-term discussion: (Saturday through next Friday) Issued at 1130 PM CDT THU JUN 26 2025 Saturday and Sunday. The upper low continues to lose definition through the weekend as it becomes centered across Southwest Georgia. Surface troughing migrates east, extending from over the Mid-Atlantic States south across the South Carolina Coast while surface high pressure from the Southwest Atlantic noses eastward across much of Florida and into the Wiregrass portion of the state. Shower and thunderstorm chances will be maximized from midday through the early evening hours with scattered activity both afternoons. The lack of organized surface and upper-level features near the area will result in the more classic summertime disorganized convection setup largely influenced by previous convection outflow boundaries, differential heating gradients due to terrain features and other mesoscale processes. Scattered convection during the peak heating hours will help limit high temperatures to the lower 90s and keep heat index values below advisory criteria. Monday through Tuesday. A mid-level trough will dig southeast over the Western Great Lakes during the on Monday and dip southward over the Mid- Mississippi River Valley eastward to over the Ohio River Valley during this time frame. Some mid-level disturbances are progged on some of the available global guidance moving over the Mid-South Region and continuing eastward to over the Southern Tennessee Valley and northwest portions of the forecast area. Surface high pressure will remain centered off the Southeast Atlantic Coast while the aforementioned trough will help advance a cold front southeast across the North-Central Plains, Midwest and Ohio River Valley Regions into the Mid-South Region by Tuesday morning. Expect scattered showers and thunderstorms across much of the area with greatest chances across the northwest counties each day. Wednesday through Friday. Mid-level troughing will move east, extending from over Southeast Canada extending south over much of the Northeast and Mid Atlantic States while mid-level ridging will build to a limited extent over the Southern Plains. The surface front pushes further southeast then stalls roughly along the Interstate 20 corridor through this time frame while surface high pressure will build across the Eastern Central Plains into much of the Ohio River Valley. Expect unsettled conditions across the area with continued scattered chances for shower and thunderstorm activity. Some global guidance depicts a few impulses diving southeast toward the area during this time from over the Mid-Mississippi River Valley and Mid-South Regions as a more northwest flow pattern develops aloft over the local area. PoPs look to be greatest across the northwest portion of the area, especially if this flow pattern does materialize with some potential convective complexes developing and moving southeast toward the area toward the end of the work week. 05 && .AVIATION... (00Z TAFS) Issued at 720 PM CDT FRI JUN 27 2025 We will continue with some lingering convection into the early evening with the help of outflow boundaries to sustain them past sunset. Have some TEMPO groups through 3z to account. Fog development tonight will be dependent on convection. Only put a tempo in for TCL for now, but more may need to be added for the next issuance. More convection is possible for Sat afternoon. Outside of convection, winds will be generally light/variable for most. NOTE: AMD LTD TO CLD VIS AND WIND has been added at MGM until further notice due to comms issues. 08 && .FIRE WEATHER... Scattered shower and thunderstorm activity will be prevalent across the area this afternoon and again Saturday afternoon. Minimum relative humidity values will remain in the 50 to 60 percent range each afternoon through Sunday. High moisture content will persist along with generally light winds outside of convection resulting in minimal fire weather concerns through the weekend. With much higher rain chances Monday and Tuesday, relative humidity values should generally remain above 70 percent across the area. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 68 91 69 89 / 20 50 20 60 Anniston 69 89 70 88 / 20 50 20 60 Birmingham 71 90 71 88 / 20 40 20 70 Tuscaloosa 71 91 73 89 / 20 50 20 70 Calera 70 90 71 88 / 20 50 20 70 Auburn 70 90 71 89 / 20 50 20 60 Montgomery 70 91 71 89 / 20 50 20 70 Troy 68 90 70 89 / 20 50 20 70 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...12 LONG TERM....12/05 AVIATION...08
Hazardous weather outlook, Jun 27, 2:07 AM CDT, 19 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 207 AM CDT Fri Jun 27 2025 ALZ011>015-017>050-281015- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 207 AM CDT Fri Jun 27 2025 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. There is a Level 1 out of 5 risk of severe storms Friday afternoon and evening for all of Central Alabama. Damaging wind gusts to 60 mph is the primary risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed on Friday.
In the hours before
Local storm report, Jun 27, 8:23 PM CDT, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
823 PM CDT Fri Jun 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM Tstm Wnd Dmg 2 WNW Barber Motorsport 33.54N 86.65W
06/27/2025 Jefferson AL Law Enforcement
Multiple trees down on Batavia Ave, some on
homes.
&&
JDavisSpecial weather statement, Jun 27, 8:24 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Birmingham AL
824 PM CDT Fri Jun 27 2025
ALZ014-015-280215-
Walker AL-Winston AL-
824 PM CDT Fri Jun 27 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN WALKER AND WESTERN
WINSTON COUNTIES THROUGH 915 PM CDT...
At 824 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Needmore to near Eldridge to near Oakman
to Rocky Hollow. Movement was northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jasper, Haleyville, Sumiton, Cordova, Dora, Carbon Hill, Lynn, Double
Springs, Sipsey, Kansas, Nauvoo, Eldridge, Houston Recreational Area,
Camp McDowell, Ashbank, Poplar Springs, Ashridge, Rocky Hollow,
Beloit, and Needmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3430 8734 3405 8738 3388 8716 3388 8701
3386 8699 3386 8697 3384 8695 3380 8695
3378 8698 3379 8700 3374 8704 3375 8746
3381 8753 3387 8753 3387 8761 3389 8764
3425 8763 3431 8756
TIME...MOT...LOC 0124Z 239DEG 8KT 3422 8758 3395 8760 3379 8739 3379
8706
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
87/GranthamSpecial weather statement, Jun 27, 8:34 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Birmingham AL
834 PM CDT Fri Jun 27 2025
ALZ024-280200-
Jefferson AL-
834 PM CDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JEFFERSON COUNTY
THROUGH 900 PM CDT...
At 833 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pinson, or near Gardendale. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Northeastern Birmingham, Trussville, Gardendale, Center Point, Clay,
Pinson, Warrior, Kimberly, Morris, Chalkville, Grayson Valley,
Palmerdale, Village Springs, and New Castle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3378 8668 3377 8665 3377 8661 3376 8656
3361 8662 3365 8684 3380 8685
TIME...MOT...LOC 0133Z 190DEG 4KT 3371 8673
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
87/GranthamSpecial weather statement, Jun 27, 9:16 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Birmingham AL
916 PM CDT Fri Jun 27 2025
ALZ017-026-280245-
St. Clair AL-Blount AL-
916 PM CDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BLOUNT AND
NORTHWESTERN ST. CLAIR COUNTIES THROUGH 945 PM CDT...
At 916 PM CDT, Doppler radar was tracking a strong thunderstorm over
Inland Lake, or near Springville. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Oneonta, Springville, Cleveland, Ashville, Locust Fork, Allgood,
Fairview, Inland Lake, Highland Lake, Whitney Junction, Easley, St.
Clair Springs, Holly Springs, Caldwell, I 59 Rest Areas At Oneonta,
Remlap, and Clear Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3387 8625 3371 8645 3375 8654 3377 8654
3377 8657 3381 8667 3399 8658
TIME...MOT...LOC 0216Z 237DEG 3KT 3383 8650
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
32/JDavisSpecial weather statement, Jun 27, 9:18 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Birmingham AL
918 PM CDT Fri Jun 27 2025
ALZ011-014-280245-
Winston AL-Marion AL-
918 PM CDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL MARION AND WESTERN
WINSTON COUNTIES THROUGH 945 PM CDT...
At 917 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lynn. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Haleyville, Lynn, Double Springs, Lake Buttahatchee, Ashbank,
Ashridge, Natural Bridge, Weiss, Clear Creek, and Delmar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3429 8750 3405 8736 3400 8750 3400 8764
3394 8764 3412 8775
TIME...MOT...LOC 0217Z 237DEG 3KT 3410 8758
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
32/JDavisSpecial weather statement, Jun 27, 9:19 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Birmingham AL
919 PM CDT Fri Jun 27 2025
ALZ021-280245-
Cleburne AL-
919 PM CDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CLEBURNE COUNTY THROUGH
945 PM CDT...
At 919 PM CDT, Doppler radar was tracking a strong thunderstorm near
Edwardsville, or near Heflin. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Heflin, Fruithurst, Edwardsville, Sweetwater Lake, and Coleman Lake
And Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3366 8539 3361 8560 3366 8564 3375 8564
3381 8550
TIME...MOT...LOC 0219Z 154DEG 1KT 3370 8556
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
32/JDavisThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:00 PM CDT | Special Weather Statement | BMX | Cherokee | 30 min |
| Jun 27, 7:01 PM CDT | Special Weather Statement | BMX | Fayette | 44 min |
| Jun 27, 7:20 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 30 min |
| Jun 27, 7:29 PM CDT | Areal Flood Advisory | BMX | Jefferson | 3 hr |
| Jun 27, 7:32 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 43 min |
| Jun 27, 7:36 PM CDT | Special Weather Statement | BMX | Shelby | 24 min |
| Jun 27, 7:53 PM CDT | Special Weather Statement | BMX | Walker | 37 min |
| Jun 27, 7:57 PM CDT | Flash Flood Warning | BMX | Jefferson, Shelby | 3 hr |
| Jun 27, 8:00 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 45 min |
| Jun 27, 8:02 PM CDT | Special Weather Statement | BMX | Talladega | 43 min |
| Jun 27, 8:24 PM CDT | Special Weather Statement | BMX | Walker, Winston | 51 min |
| Jun 27, 8:32 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 28 min |
| Jun 27, 8:34 PM CDT | Special Weather Statement | BMX | Jefferson | 26 min |
| Jun 27, 8:57 PM CDT | Areal Flood Advisory | BMX | Jefferson, St. Clair | 3 hr |
| Jun 27, 9:13 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 32 min |
| Jun 27, 9:16 PM CDT | Special Weather Statement | BMX | Blount | 29 min |
| Jun 27, 9:18 PM CDT | Special Weather Statement | BMX | Winston | 27 min |
| Jun 27, 9:19 PM CDT | Special Weather Statement | BMX | Cleburne | 26 min |
| Jun 27, 9:31 PM CDT | Areal Flood Advisory | BMX | Winston | 3 hr |
| Jun 27, 9:50 PM CDT | Special Weather Statement | BMX | Calhoun | 25 min |
| Jun 27, 10:12 PM CDT | Special Weather Statement | BMX | Cleburne | 48 min |
| Jun 27, 10:13 PM CDT | Special Weather Statement | BMX | Cleburne | 32 min |
| Jun 27, 10:27 PM CDT | Special Weather Statement | BMX | Randolph | 48 min |
| Jun 27, 11:37 PM CDT | Special Weather Statement | BMX | Chambers | 53 min |
| Jun 28, 3:18 PM CDT | Special Weather Statement | BMX | Lee | 27 min |
| Jun 28, 3:20 PM CDT | Special Weather Statement | BMX | Chambers | 25 min |
| Jun 28, 4:34 PM CDT | Special Weather Statement | BMX | Bullock | 26 min |
| Jun 28, 4:44 PM CDT | Special Weather Statement | BMX | Jefferson | 31 min |
| Jun 28, 4:54 PM CDT | Special Weather Statement | BMX | Tallapoosa | 36 min |
| Jun 28, 5:04 PM CDT | Special Weather Statement | BMX | Pike | 26 min |
| Jun 28, 5:17 PM CDT | Special Weather Statement | BMX | Chilton | 28 min |
| Jun 28, 5:27 PM CDT | Special Weather Statement | BMX | Pike | 33 min |
| Jun 28, 6:02 PM CDT | Special Weather Statement | BMX | Elmore | 43 min |
Nearby
Flash Flood Warnings in Alabama, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.